Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Suffering from Hashimoto, sore throat, congestion, tickle sensation in airway, non smoker, sleep difficulty, on levoxyl. Advice?

User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 10 Questions
I am a 45 year old male on levoxyl for Hashimoto's. About 4-5 weeks back, I flew back from vacation and developed a cold with minor sore throat and congestion. The cold seemed to resolve but now I have this tickle sensation in my airway. Initially there was some XXXXXXX mucous which now appears more diluted and mild. I cough mildly maybe once very 2-3 hours to relieve this sensation. However, it is hard to fall asleep at night. I am a nonsmoker. Temp is 98.6-99.1 .What is your advice? I wanted to add that I barely coughed today or yesterday. It was mostly a matter of difficulty falling asleep, although this was very easy when I took a cough suppressant. I otherwise feel quite well. My main concern is just to make sure I have nothing to worry about as far as a serious helth condition is concerned. Thanks.
Posted Sat, 14 Apr 2012 in Sleep Disorders
Answered by Dr. Dinesh Goyal 25 hours later

Thanks for your query.

The symptoms you have are very typical of throat infection like pharyngitis and epiglottis.

Need not worry it is not serious but if left untreated can cause infection in the lungs presenting with cough , breathlessness and sputum.

I suggest you to consult an ENT specialist who shall examine you and confirm the fact following which he can advice you some antibiotics which ill help you combat the infection.Meanwhile do gargle with Chlorhexidine antiseptic solution or warn salt water twice daily.

Hope I have answered your query. If you have any follow up queries I will be available to answer them.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor